Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2008, 5:30 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 2, 2008, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 32 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:50 PM EDT | TSTM WND DMG | 5 Ese Ridgeland, SC | SEVERAL TREES WERE BLOWN DOWN ON STRAWBERRY HILL ROAD. ONE TREE FELL ON A VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 022130
SVRCHS
SCC013-053-022230-
/O.NEW.KCHS.SV.W.0124.080602T2130Z-080602T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIDGELAND...MOVING SOUTH AT 13 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COOSAWHATCHIE...GILLISONVILLE...
RIDGELAND...
GRAHAMVILLE...MARINE CORPS AIR STATION...
OLD HOUSE...TILLMAN...
SWITZERLAND...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3229 8112 3234 8113 3235 8117 3245 8120
3246 8119 3256 8125 3266 8111 3253 8069
3233 8072 3234 8075 3231 8072 3228 8075
3227 8073 3224 8073
TIME...MOT...LOC 2130Z 000DEG 12KT 3251 8097
$$3 follow-up statements
000
WWUS52 KCHS 022144
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT MON JUN 2 2008
GAC031-043-022215-
/O.CON.KCHS.SV.W.0123.000000T0000Z-080602T2215Z/
CANDLER GA-BULLOCH GA-
544 PM EDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN BULLOCH AND EASTERN CANDLER COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COLLINS LAKE...OR ABOUT 9 MILES NORTHEAST OF METTER...
MOVING SOUTHEAST AT 7 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOPEULIKIT...PORTAL...PULASKI AND STATESBORO.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3256 8208 3255 8205 3259 8202 3262 8197
3246 8176 3233 8202 3252 8214
TIME...MOT...LOC 2144Z 325DEG 6KT 3252 8199
$$000
WWUS52 KCHS 022201
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT MON JUN 2 2008
SCC013-053-022230-
/O.CON.KCHS.SV.W.0124.000000T0000Z-080602T2230Z/
BEAUFORT SC-JASPER SC-
601 PM EDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL JASPER AND WESTERN BEAUFORT COUNTIES...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHESTERFIELD TO OLD HOUSE TO
MITCHELLVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
BEAUFORT TO RIDGELAND...MOVING SOUTH AT 13 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GRAHAMVILLE...JASPER...OLD HOUSE...RIDGELAND AND SWITZERLAND.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3229 8112 3246 8109 3252 8106 3254 8094
3248 8080 3249 8079 3248 8079 3247 8075
3234 8072 3234 8075 3230 8073 3228 8075
3225 8073
TIME...MOT...LOC 2201Z 338DEG 11KT 3237 8082 3247 8089
3246 8101
$$000
WWUS52 KCHS 022223
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT MON JUN 2 2008
SCC013-053-022230-
/O.CON.KCHS.SV.W.0124.000000T0000Z-080602T2230Z/
BEAUFORT SC-JASPER SC-
621 PM EDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL JASPER AND CENTRAL BEAUFORT COUNTIES...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SHELL POINT TO 6 MILES WEST
OF CHESTERFIELD...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HILTON HEAD ISLAND TO 8 MILES SOUTHEAST OF RIDGELAND...MOVING SOUTH
AT 13 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE RURAL AREAS
IN CENTRAL JASPER AND CENTRAL BEAUFORT COUNTIES.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3228 8101 3243 8075 3242 8074 3234 8072
3234 8075 3230 8073 3228 8075 3225 8073
TIME...MOT...LOC 2221Z 338DEG 11KT 3231 8079 3241 8086
3240 8098
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:10 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 3:10 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT MON JUN 2 2008 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND REMAIN IN PLACE ACROSS THE SOUTHEAST UNITED STATES THROUGH THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... SKIES CLEARED OUT MUCH QUICKER THAN EXPECTED THIS AFTERNOON AND TEMPERATURES HAVE RESPONDED AS A RESULT. SEVERAL AREAS MAY ACTUALLY TOP OUT IN THE UPPER 80S TO AROUND 90 BEFORE SUNSET. THE ATMOSPHERE IS BECOMING INCREASINGLY MORE UNSTABLE BY THE HOUR WITH RECENT INSTABILITY PLOTS SHOWING SBCAPES NEAR 2500 J/KG...LIFTED INDICES NEAR -7 AND LOW-LEVEL LAPSE RATES APPROACHING 8 C/KM. THE CLUSTER OF SEVERE THUNDERSTORMS WHICH DEVELOPED NORTHWEST OF VIDALIA APPEARED TO HAVE FORMED ALONG A DIFFERENTIAL HEATING BOUNDARY INDUCED BY THIS MORNING/S CLOUD COVER AND VISIBLE SATELLITE IMAGES SUGGEST NUMBER OF THESE BOUNDARIES ARE LURKING AROUND SOUTHEAST GEORGIA. DIFFERENTIAL HEATING AND RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES ALONG WITH THE SEA BREEZE NOW EVIDENT ON THE NORTH GEORGIA COAST COULD SERVE AS FOCI FOR CONVECTIVE DEVELOPMENT OVER THE NEXT SEVERAL HOURS. SOME OF THIS ACTIVITY COULD BECOME STRONG TO SEVERE AS NOTED BY RECENT REPORTS FROM WFOS JACKSONVILLE AND ATLANTA. PLAN TO INCLUDE SEVERE WORDING IN THE GRIDS AND TEXT PRODUCTS SOUTH OF INTERSTATE 16 AS THIS AREA APPEARS TO BE THE MOST PRIMED FOR SEVERE THUNDERSTORMS. FARTHER NORTH ACROSS SOUTHEAST SOUTH CAROLINA CONVECTIVE PARAMETERS DO NOT LOOK QUITE AS FAVORABLE FOR STRONG CONVECTION...ALTHOUGH SCATTERED THUNDERSTORMS ARE CERTAINLY A POSSIBILITY. WILL MAINTAIN CHANCE POPS FOR ALL AREAS TONIGHT WITH THE HIGHEST POPS CENTERED ALONG AND SOUTH OF A REIDSVILLE-SAVANNAH LINE. LOWS TONIGHT WILL RANGE FROM THE UPPER 60S INLAND TO THE LOWER 70S ALONG THE COAST. && .SHORT TERM /TUESDAY/... THE UPPER RIDGE CENTERED ACROSS TEXAS WILL BEGIN TO BUILD EAST INTO THE SOUTHEAST UNITED STATES TUESDAY AS MEAN TROUGHING THAT IS IN PLACE ACROSS THE MIDDLE ATLANTIC KICKS OUT TO THE NORTHEAST. A BROAD ONSHORE FLOW WILL TEND TO LIMIT CONVERGENCE ALONG THE AFTERNOON SEA BREEZE BUT ENOUGH MAY EXIST TO SUPPORT A FEW SHOWERS AND THUNDERSTORMS AWAY FROM THE COAST BY MID AFTERNOON AS INSTABILITY INCREASES. FORECAST SOUNDINGS DO DEPICT A WEAK CAPPING INVERSION SETTING UP AROUND 850 MB AS TEMPERATURES WARM ALOFT IN RESPONSE TO INCREASING HEIGHT ALOFT SO WE DO NOT ANTICIPATE ANYTHING MORE THAN ISOLATED COVERAGE AT THIS TIME. HIGHS WILL RANGE FROM THE LOWER 90S WELL INLAND TO THE MID 80S AT THE COAST. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE GUIDANCE IS IN EXCELLENT AGREEMENT THROUGHOUT THE EXTENDED PERIOD THIS AFTERNOON WITH REGARDS TO SURFACE AND UPPER LEVEL PATTERN. LARGE ATLANTIC RIDGE WILL BUILD WESTWARD AND INTO THE SOUTHEAST UNITED STATES TUESDAY NIGHT AND WEDNESDAY...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WITH BOTH SURFACE AND UPPER LEVEL RIDGING IN PLACE ACROSS THE FORECAST AREA...DON/T ANTICIPATE ENOUGH SHOWER AND THUNDERSTORM COVERAGE TO WARRANT MENTIONING IN THE FORECAST TUESDAY NIGHT THROUGH SATURDAY NIGHT. AS UPPER LEVEL RIDGING BEGINS TO SLOWLY BREAK DOWN SUNDAY AND MONDAY...WILL MENTION SLIGHT CHANCE POPS FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE CLIMATOLOGY THROUGH THE PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A BACKDOOR COLD FRONT WILL CONTINUE TO DROP ACROSS THE AREA THIS AFTERNOON RESULTING IN ISOLATED SHOWERS/THUNDERSTORMS DEVELOPING ESPECIALLY NEAR THE KSAV TERMINAL. HAVE MENTION OF VICINITY SHOWERS AT KSAV BETWEEN 19Z-22Z. MVFR CEILINGS AND VISIBILITIES MAY OCCUR IN/NEAR THUNDERSTORMS. ALSO...EXPECT MVFR VISIBILITIES OVERNIGHT AT BOTH SITES AS PATCHY FOG MAY DEVELOP...OTHERWISE VFR CONDITIONS WILL PREVAIL. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS EXPECTED. && .MARINE... VARIABLE WINDS OVER THE COASTAL WATERS WILL GRADUALLY BECOME MORE SOUTHERLY TONIGHT AND CONTINUE INTO TUESDAY. SEAS 1-3 FT CAN BE EXPECTED. ATLANTIC HIGH PRESSURE WILL BUILD WESTWARD INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND. FAIRLY BENIGN CONDITIONS ARE EXPECTED OVER THE WATERS WILL WINDS AND SEAS REMAINING BELOW SMALL CRAFT THRESHOLDS TUESDAY NIGHT THROUGH SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JRJ
Hazardous weather outlook, Jun 2, 4:00 AM EDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EDT MON JUN 2 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...A COLD FRONT WILL DROP SOUTH INTO THE AREA TODAY...WHILE AN UPPER LEVEL DISTURBANCE CROSSES FROM THE WEST. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON...AND A FEW OF THE THUNDERSTORMS COULD BECOME STRONG OR EVEN SEVERE. ANY THUNDERSTORM THAT BECOMES SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...MOST THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD-TO- GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 2, 4:40 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT MON JUN 2 2008 SCZ050-022115- CHARLESTON- 440 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHARLESTON COUNTY THROUGH 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SOUTH WINDERMERE...MOVING SOUTH AT 9 MPH. AREAS IN AND AROUND FOLLY BEACH AND JAMES ISLAND WILL BE IMPACTED THROUGH 515 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 2, 4:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL JAMES ISLAND 32.73N 79.93W
06/02/2008 E0.88 INCH CHARLESTON SC TRAINED SPOTTER
&&Special weather statement, Jun 2, 5:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 502 PM EDT MON JUN 2 2008 GAZ137-138-140-141-022130- COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 502 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 530 PM EDT... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR JONES...OR ABOUT 16 MILES EAST OF LUDOWICI...MOVING EAST AT 13 MPH. AREAS IN AND AROUND COX...EULONIA...JONES...PINE HARBOR...SHELLMAN BLUFF...SOUTH NEWPORT AND TOWNSEND WILL BE IMPACTED THROUGH 530 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 5:09 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 509 PM EDT MON JUN 2 2008 SCZ047-048-051-022145- BEAUFORT-COASTAL JASPER-INLAND JASPER- 509 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY THROUGH 545 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BASHAN...OR ABOUT 7 MILES NORTHEAST OF RIDGELAND...MOVING EAST AT 12 MPH. AREAS IN AND AROUND COOSAWHATCHIE WILL BE IMPACTED THROUGH 545 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 5:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT MON JUN 2 2008 GAZ099-100-022200- BULLOCH-CANDLER- 521 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY AND BULLOCH COUNTY THROUGH 600 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR COLLINS LAKE...OR ABOUT 11 MILES NORTH OF METTER...MOVING SOUTHEAST AT 8 MPH. AREAS IN AND AROUND HOPEULIKIT AND PORTAL WILL BE IMPACTED THROUGH 600 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 2, 5:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND DMG 4 W NEVILS 32.27N 81.83W
06/02/2008 BULLOCH GA UTILITY COMPANY
A TREE WAS REPORTED DOWN ON POWER LINES 4 MILES WEST OF
NEVILS...GEORGIA.
&&
JRJThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jun 1, 8:40 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 1, 10:16 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 29 min |
| Jun 1, 10:39 PM EDT | Special Marine Warning | CHS | 96 min | |
| Jun 2, 1:10 AM EDT | Severe Thunderstorm Warning | CHS | Jasper | 50 min |
| Jun 2, 2:02 AM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 2, 2:16 AM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 2, 3:27 AM EDT | Severe Thunderstorm Warning | CHS | Allendale | 29 min |
| Jun 2, 4:44 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 36 min |
| Jun 2, 6:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 61 min |
| Jun 2, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 36 min |
| Jun 2, 6:37 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 42 min |
| Jun 2, 6:54 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
| Jun 2, 7:10 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 65 min |
| Jun 2, 7:16 PM EDT | Special Marine Warning | CHS | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.